Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 124, NWS Jackson, KY

July 5, 20125 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 5, 2012, 1:17 PM EDT for 5 counties in Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2012, 1:17 PM EDT (17:17 UTC)
Expired
Jul 5, 2012, 2:00 PM EDT
In force
43 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bath County, KY, Fleming County, KY, Menifee County, KY, Montgomery County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 71 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 11:37 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2778 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WUUS53 KJKL 051717
SVRJKL
KYC011-069-165-173-205-051800-
/O.NEW.KJKL.SV.W.0124.120705T1717Z-120705T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
117 PM EDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BATH COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHWESTERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 200 PM EDT

* AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WYOMING...OR 5 MILES NORTHEAST OF OWINGSVILLE...AND MOVING SOUTH AT
  15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OWINGSVILLE...MOUNT STERLING...SLATE VALLEY...RAMEY...CRAIGS...
  MOORE'S FERRY...JUDY...PEASTICKS...FLAT CREEK...STOOPS...
  SIDEVIEW...MARSHALL...POLKSVILLE...BLUESTONE...FREESTONE...
  FARMERS...BOURBON FURNACE...MIDLAND...GRASSY LICK AND KENDALL
  SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3827 8347 3798 8344 3793 8396 3812 8409
      3827 8388
TIME...MOT...LOC 1717Z 353DEG 11KT 3819 8370
WIND...HAIL 60MPH 1.00IN

$$

ABE
2 follow-up statements
678 
WWUS53 KJKL 051729
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
129 PM EDT THU JUL 5 2012

KYC011-069-165-173-205-051800-
/O.CON.KJKL.SV.W.0124.000000T0000Z-120705T1800Z/
MENIFEE KY-MONTGOMERY KY-ROWAN KY-BATH KY-FLEMING KY-
129 PM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME SOUTH
CENTRAL FLEMING...BATH...SOUTHWESTERN ROWAN...MONTGOMERY AND NORTHERN
MENIFEE COUNTIES UNTIL 200 PM EDT...

AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PEASTICKS...OR NEAR OWINGSVILLE...MOVING SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  OWINGSVILLE...MOUNT STERLING...STOOPS...SIDEVIEW...MARSHALL...
  POLKSVILLE...BLUESTONE...FREESTONE...FARMERS...BOURBON FURNACE...
  MIDLAND...GRASSY LICK...KENDALL SPRINGS...EWINGTON...STEPSTONE...
  OLYMPIA...PRESTON...CROOKS...HOWARDS MILL AND COGSWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3821 8396 3823 8348 3798 8344 3793 8396
      3812 8409
TIME...MOT...LOC 1729Z 353DEG 11KT 3815 8369
WIND...HAIL 60MPH 1.00IN

$$
534 
WWUS53 KJKL 051756
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
156 PM EDT THU JUL 5 2012

KYC011-069-165-173-205-051806-
/O.EXP.KJKL.SV.W.0124.000000T0000Z-120705T1800Z/
MENIFEE KY-MONTGOMERY KY-ROWAN KY-BATH KY-FLEMING KY-
156 PM EDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL
FLEMING...BATH...SOUTHWESTERN ROWAN...MONTGOMERY AND NORTHERN MENIFEE
COUNTIES WILL EXPIRE AT 200 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM EDT.

LAT...LON 3821 8396 3823 8348 3798 8344 3793 8396
      3812 8409
TIME...MOT...LOC 1756Z 353DEG 11KT 3807 8368

$$

DUSTY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:11 PM EDT, 6 minutes earlier.

Area forecast discussion, Jul 5, 1:11 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
111 PM EDT THU JUL 5 2012

.UPDATE...
ISSUED AT 111 PM EDT THU JUL 5 2012

ACTIVITY HAS QUICKLY PICKED UP AHEAD AND ALONG THE LEADING EDGE OF
THE COLD POOL DROPPING IN FROM THE NORTH. LOTS OF ACTIVITY DEVELOPING
AND SHOULD PERSIST THROUGH THE REMAINDER OF THE AFTERNOON AS IT DROPS
SOUTHWARD ACROSS THE AREA. LOTS OF INSTABILITY TO TAP INTO WITH
SBCAPE AROUND 5000 J/KG. THUS...LOOK FOR DAMAGING WINDS AS THE MAIN
THREAT WITH LARGE HAIL A SECONDARY THREAT. HRRR HAS MUCH OF THE
ACTIVITY EXITING TO OUR SOUTH AROUND 6 PM THIS EVENING WHICH SEEMS
REASONABLE AT THE CURRENT SPEED OF THE OUTFLOW BOUNDARY.

UPDATE ISSUED AT 1157 AM EDT THU JUL 5 2012

OUTFLOW BOUNDARY CONTINUES TO DROP SOUTH AND IS NOW BEGINNING TO PUSH
INTO FAR NORTHERN KENTUCKY. THE BOUNDARY HAS TURNED QUITE ACTIVE TO
THE EAST CLOSE TO CHARLESTON...BUT HAS NOT YET TURNED ACTIVE FURTHER
TO THE WEST. HOWEVER...WITH 5000J/KG OF SBCAPE DEVELOPING...I EXPECT
TO SEE SOME EXPANSION TO THE WEST ALONG THIS LINE AS WE HEAD THROUGH
THE AFTERNOON. GIVEN THE THREAT...SPC HAS ISSUED A SEVERE
THUNDERSTORM WATCH THROUGH 7 PM TONIGHT FOR AREA MAINLY TO THE EAST
OF I-75. PEOPLE WITH OUTDOOR PLANS SHOULD STAY TUNED TO THE WEATHER
THIS AFTERNOON AND BE PREPARED TO TAKE ACTION. HAVE ALSO INCREASED
POPS TO LIKELY FOR THE AREA THIS AFTERNOON AS MOST AREAS SHOULD SEE
SOME PRECIPITATION.

UPDATE ISSUED AT 924 AM EDT THU JUL 5 2012

MCS DEVELOPED OVER SOUTHERN MICHIGAN EARLY THIS MORNING AND HAS
WEAKENED AS IT TRACKED SOUTH INTO NORTHERN AND CENTRAL OHIO.
HOWEVER...THIS SYSTEM HAS DEVELOPED A COLD POOL AND MCV WHICH WILL
CONTINUE TRACKING SOUTH INTO THIS AFTERNOON AND EVENING. AFTER THE
INVERSION BREAKS THIS MORNING...SBCAPE WILL SURGE TO AT LEAST 4000
J/KG AN POTENTIALLY HIGHER. WITH THE MCV DROPPING SOUTH DURING THE
PEAK HEATING...WE SHOULD SEE PRETTY DECENT SHOWER AND THUNDERSTORM
DEVELOPMENT. THIS IS CERTAINLY SUPPORTED BY THE HRRR AND RUC.
THUS...HAVE INCREASED POPS TO AROUND 40 ACROSS EASTERN KENTUCKY AND
MAY NEED TO GO EVEN HIGHER...BUT WILL WAIT TO SEE HOW THE MCV
DEVELOPS UPSTREAM BEFORE JUMPING ON BOARD COMPLETELY.
REGARDLESS...MUCH LIKE THE PAST FEW DAYS...ANY OUTFLOW BOUNDARIES
WILL EASILY BE CAPABLE OF 40 MPH WINDS AND NEAR THE STRONGER
THUNDERSTORMS WINDS COULD REACH 60 MPH. THUS...THE MAIN THREAT WILL
BE DAMAGING WINDS. A FEW MORE ORGANIZED STORMS WILL BE CAPABLE OF
HAIL...BUT I EXPECT THE MAIN THREAT TO BE DAMAGING WINDS. FORECAST
HAS BEEN UPDATED TO REFLECT ALL OF THESE CHANGES. DEPENDING ON HOW
FAST CONVECTION DEVELOPS TODAY...THAT COULD PUT OUR HIGHS A TAD LOWER
THAN CURRENTLY FORECAST. BUT FOR NOW WILL STICK CLOSE TO OUR PREVIOUS
FORECAST AND WAIT TO SEE HOW THINGS DEVELOP.

UPDATE ISSUED AT 640 AM EDT THU JUL 5 2012

MAINLY FRESHENED UP THE GRIDS TO ACCOUNT FOR THE LATEST OBSERVATIONAL
TRENDS.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 352 AM EDT THU JUL 5 2012

HEAT WILL CONTINUE TO BE THE MAIN STORY AS THE CENTRAL CONUS UPPER
LEVEL RIDGE EXPANDS MORE INTO THE OHIO AND TENNESSEE VALLEYS THROUGH
THE SHORT TERM. RECORD HIGHS WILL GET SQUASHED TODAY THROUGH SATURDAY
WITH READINGS RANGING IN THE 95 TO 100 DEGREE RANGE FOR MOST
LOCATIONS. WE HAD A FEW SPOTS EVEN IN THE EAST CREEP TO OVER A 100
DEGREE HEAT INDICES YESTERDAY...AND SINCE TEMPERATURES WILL GENERALLY
BE A DEGREE OR SO WARMER TODAY AND AGAIN ON FRIDAY...HAVE GONE AHEAD
AND EXPANDED THE HEAT ADVISORY FOR THE REST OF THE AREA. HAVE ALSO
EXTENDED THE ADVISORY THROUGH SATURDAY...AS READINGS LOOK TO BE
SIMILAR TO FRIDAY...WITH HEAT INDICES GENERALLY PEAKING IN THE 100
TO 105 DEGREE RANGE...WITH SLIGHTLY HIGHER VALUES TOWARDS THE
BLUEGRASS AND WEST OF I-75.

THE CONVECTIVE TRENDS CONTINUE TO BE CHALLENGING THROUGH THE SHORT
TERM...HOWEVER GIVEN THE MORE LIMITED COVERAGE THAT OCCURRED
YESTERDAY AND THE LACK OF DEEPER MOISTURE AS WELL QUESTIONABLE
TRIGGERS THROUGH FRIDAY...ITS HARD TO REALLY ADVERTISE MORE THAN
ISOLATED POPS...SO HAVE STUCK WITH THIS IDEA FROM THE INHERITED
FORECAST. THE NAM HAS BEEN PLAYING UP A POTENTIAL MCS FOR
TONIGHT...HOWEVER GIVEN THE POOR CONVECTIVE INITIALIZATION...THERE IS
NOT MUCH CONFIDENCE IN THIS SCENARIO AT THIS TIME.

FOR TEMPERATURES...PRETTY MUCH ADDED A DEGREE OR SO FROM THE HIGHS
THAT WERE ACHIEVED ON WEDNESDAY FOR TODAY...AND THEN ANOTHER DEGREE
FOR FRIDAY. LOWS TONIGHT WILL GENERALLY BE BETWEEN 70 AND 75...WITH A
FEW SHELTERED VALLEYS DIPPING INTO THE UPPER 60S.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 352 AM EDT THU JUL 5 2012

FOR THE EXTENDED THE MODELS ARE IN FAIRLY GOOD AGREEMENT THAT THE
RENEWED UPPER RIDGE OVER THE MID SECTION OF THE NATION WILL BE
SHUNTED WESTWARD AND WEAKENED BY TROUGHING TO THE NORTHEAST STARTING
DURING THE LATTER PART OF THE WEEKEND. HEIGHTS WILL FALL THROUGH
EAST KENTUCKY BEGINNING ON SUNDAY AND CONTINUE INTO TUESDAY WHEN THE
NORTHEAST TROUGH AXIS PASSES THROUGH THE REGION ACCOMPANIED BY AT
LEAST SOME SHORTWAVE ENERGY. FOR WEDNESDAY...BOTH THE GFS AND LATEST
ECMWF HAVE PARKED A MINIMA OF HEIGHTS OVER EAST KENTUCKY IN RESPONSE
TO RIDGING BUILDING OVER THE WEST. THIS APPEARS TO BE THE CLEAR
PATTERN CHANGE THAT WE HAVE BEEN WAITING AND HOPING FOR AND WILL
BREAK THE HEAT WAVE. SEVERAL RUNS IN A ROW HAVE CONFIRMED THE
BREAKDOWN AND RETREAT OF THE RIDGE SO CONFIDENCE IS PRETTY GOOD THAT
WE CAN TALK SERIOUSLY ABOUT TEMPERATURES RETURNING TO SEASONAL
NORMALS BEFORE TOO LONG INTO THE START OF NEXT WEEK.

SENSIBLE WEATHER WILL FEATURE ANOTHER VERY WARM DAY OR TWO OVER THE
WEEKEND WITH UPPER RIDGING LIKELY KEEPING ANY CONVECTION AT BAY ON
SATURDAY WITH A BIT HIGHER PCPN POTENTIAL ANTICIPATED FOR SUNDAY AS
HEIGHTS FALL ALOFT AND A WAVY SFC BOUNDARY CREEPS CLOSER FROM THE
NORTH. IT IS THIS BOUNDARY THAT HAS BEEN IN MOST DISPUTE AMONG THE
MODELS THESE PAST SEVERAL RUNS WITH THE GFS AND GEM PUSHING ITO
SOUTH INTO...AN IN SOME CASES THROUGH...KENTUCKY AS EARLY AS SUNDAY
EVENING. THE NEW...AND PREFERRED...ECMWF WILL SAG THIS FRONT INTO
OUR  PART OF THE STATE ON MONDAY PROPER AND HOLD IT THERE AS A PRIME
WEATHER FACTOR INTO TUESDAY. LATER ON FOR WEDNESDAY...IT FORMS A
WAVE ON THE BOUNDARY OVER EAST KENTUCKY THAT...SHOULD THIS OCCUR...
WILL CERTAINLY HEARTEN OUR HOPES FOR DROUGHT MITIGATING RAINS. HAVE
NOT BOUGHT TOTALLY INTO THIS SCENARIO AS OF YET...BUT DID GUIDE THE
GRIDS TOWARDS IT IN CONJUNCTION WITH THE CR POPULATION SCRIPT
STARTING POINT.

BY THE START OF THE NEW WEEK WE SHOULD BE LOOKING AT TEMPERATURES
CLOSER TO NORMAL AND A RETURN OF DECENT CHANCES OF CONVECTION AND
MUCH NEEDED RAINFALL.

THE GRID LOAD CAME IN AS A PRETTY GOOD AMALGAM OF THE ECMWF AND GFS
SO ONLY HAD TO TWEAK THE POPS A TAD EACH DAY TO TILT THE SCALE MORE
TOWARD THE OVERSEAS MODEL AND ALSO ENHANCE THE DIURNAL NATURE OF THE
POPS. IN ADDITION...MADE SOME FINE TUNE ADJUSTMENTS TO THE LOW
TEMPERATURES EACH NIGHT TO ACCOUNT FOR SOME TERRAN DETAILS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 640 AM EDT THU JUL 5 2012

EXPECT VFR CONDITIONS TO REIGN ACROSS THE AREA THE MAJORITY OF THE
TIME. ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE THIS
AFTERNOON...HOWEVER WITH THE LIMITED AREAL COVERAGE...WILL CONTINUE
TO LEAVE OUT THE MENTION IN THE TAFS. WINDS WILL BE LIGHT AND
VARIABLE THROUGH THE MID-MORNING...BEFORE ENGAGING OUT OF THE
NORTHWEST BETWEEN 5 AND 8 KTS DURING THE DAY...AND THEN DIMINISHING
TOWARDS DUSK.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR KYZ044-050>052-058>060-
068-069-079-080-083>088-104-106>120.

&&

UPDATE...KAS
SHORT TERM...GEOGERIAN
LONG TERM....GREIF
AVIATION...GEOGERIAN
Hazardous weather outlook, Jul 5, 11:47 AM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1147 AM EDT THU JUL 5 2012

KYZ044-050>052-058>060-069-080-085>088-104-106>120-061200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-LAUREL-
WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-
LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE...
LONDON...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1147 AM EDT THU JUL 5 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDICES WILL PEAK IN THE 100 TO 105 DEGREE RANGE FOR MOST
LOCATIONS LATE THIS AFTERNOON AND EARLY THIS EVENING.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY THIS EVENING.
THESE STORMS COULD BECOME SEVERE...CONTAINING DAMAGING WINDS AND
LARGE HAIL.

ADDITIONALLY...WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT
FOR WILDFIRES WILL PERSIST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT INDICES WILL PEAK IN 102 TO 107 DEGREE RANGE FOR MOST LOCATIONS
ON FRIDAY AND SATURDAY DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS.

THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTHEAST OF A LINE FROM
SANDY HOOK...TO BARBOURVILLE...TO WHITLEY CITY ON FRIDAY AFTERNOON.

THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN KENTUCKY FROM
SUNDAY THROUGH WEDNESDAY.

WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT FOR WILDFIRES
WILL PERSIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ068-079-083-084-061200-
ROCKCASTLE-PULASKI-WAYNE-MCCREARY-
INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...MONTICELLO...
WHITLEY CITY
1147 AM EDT THU JUL 5 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDICES WILL PEAK IN THE 100 TO 105 DEGREE RANGE FOR MOST
LOCATIONS LATE THIS AFTERNOON AND EARLY THIS EVENING.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY THIS EVENING.
THESE STORMS COULD BECOME SEVERE...CONTAINING DAMAGING WINDS AND
LARGE HAIL.

ADDITIONALLY...WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT
FOR WILDFIRES WILL PERSIST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT INDICES WILL PEAK IN 102 TO 107 DEGREE RANGE FOR MOST LOCATIONS
ON FRIDAY AND SATURDAY DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS.

THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTHEAST OF A LINE FROM
SANDY HOOK...TO BARBOURVILLE...TO WHITLEY CITY ON FRIDAY AFTERNOON.

THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN KENTUCKY FROM
SUNDAY THROUGH WEDNESDAY.

WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT FOR WILDFIRES
WILL PERSIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KAS

In the hours before

Special weather statement, Jul 5, 12:38 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1238 PM EDT THU JUL 5 2012

KYZ060-106-108-112-051715-
MENIFEE-MORGAN-WOLFE-BREATHITT-
1238 PM EDT THU JUL 5 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 115
PM EDT THURSDAY AFTERNOON...

   SOUTHEASTERN MENIFEE...
   SOUTHWESTERN MORGAN...
   CENTRAL WOLFE AND
   NORTH CENTRAL BREATHITT.

AT 1238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EZEL...OR 9
MILES WEST OF WEST LIBERTY...MOVING SOUTH AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MURPHYFORK
AROUND 1245 PM EDT...HAZEL GREEN AROUND 1250 PM EDT...TRENT AROUND
1255 PM EDT...STILLWATER AROUND 100 PM EDT...LANDSAW AROUND 105 PM
EDT...

RESIDENTS SHOULD EXPECT GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.

ABE
Special weather statement, Jul 5, 1:04 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
104 PM EDT THU JUL 5 2012

KYZ044-050>052-059-060-051730-
MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-FLEMING-
104 PM EDT THU JUL 5 2012

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 130 PM EDT THURSDAY AFTERNOON...

   NORTHERN MENIFEE...
   MONTGOMERY...
   NORTHWESTERN POWELL...
   SOUTHWESTERN ROWAN...
   BATH AND
   SOUTHEASTERN FLEMING.

AT 104 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
JUDY...OR 6 MILES NORTH OF MOUNT STERLING...MOVING SOUTH AT 15 MPH.

RESIDENTS SHOULD EXPECT GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.

ABE
Special weather statement, Jul 5, 1:14 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
114 PM EDT THU JUL 5 2012

KYZ058-069-111-114-051800-
ESTILL-JACKSON-OWSLEY-LEE-
114 PM EDT THU JUL 5 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 200
PM EDT THURSDAY AFTERNOON...

   NORTHEASTERN JACKSON...
   OWSLEY...
   SOUTHWESTERN LEE AND
   SOUTH CENTRAL ESTILL.

AT 114 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CRESSMONT...OR
7 MILES WEST OF BEATTYVILLE...MOVING SOUTH AT 5 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CRESSMONT
AROUND 120 PM EDT...IDA MAY AROUND 125 PM EDT...BANFORD AROUND 130 PM
EDT...EARNESTVILLE AROUND 140 PM EDT...WILD DOG AROUND 145 PM EDT...

RESIDENTS SHOULD EXPECT GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 1:12 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Menifee, Morgan, Rowan33 min
Jul 5, 1:21 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike39 min
Jul 5, 1:46 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Montgomery, Powell44 min
Jul 5, 1:57 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike33 min
Jul 5, 1:59 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike61 min
Jul 5, 2:12 PM EDTSevere Thunderstorm WarningJKLElliott, Floyd, Johnson, Magoffin, Morgan48 min
Jul 5, 2:16 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery29 min
Jul 5, 2:19 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan41 min
Jul 5, 2:22 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley, Wolfe23 min
Jul 5, 2:24 PM EDTSevere Thunderstorm WarningJKLLee, Magoffin, Menifee, Morgan, Powell, Wolfe36 min
Jul 5, 2:29 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Pike31 min
Jul 5, 2:39 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin, Morgan, Wolfe36 min
Jul 5, 2:41 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery34 min
Jul 5, 2:44 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Lee, Owsley, Perry, Wolfe46 min
Jul 5, 2:46 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Menifee, Morgan, Rowan14 min
Jul 5, 2:47 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley, Pulaski, Rockcastle43 min
Jul 5, 2:58 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more32 min
Jul 5, 3:00 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Lee, Magoffin, Menifee, Montgomery and 3 more45 min
Jul 5, 3:09 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Leslie, Owsley, Perry36 min
Jul 5, 3:14 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Wolfe31 min
Jul 5, 3:18 PM EDTSevere Thunderstorm WarningJKLHarlan, Knott, Leslie, Letcher, Perry42 min
Jul 5, 3:22 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle68 min
Jul 5, 3:26 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Knott, Lee and 5 more47 min
Jul 5, 3:49 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more26 min
Jul 5, 3:58 PM EDTSevere Thunderstorm WarningJKLHarlan, Knott, Leslie, Letcher, Perry60 min
Jul 5, 4:11 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more59 min
Jul 5, 4:23 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Wayne67 min
Jul 5, 4:34 PM EDTFlash Flood WarningJKLBreathitt, Knott, Leslie, Perry2 hr
Jul 5, 4:38 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, Lee, Owsley, Rockcastle2 hr
Jul 5, 5:38 PM EDTAreal Flood AdvisoryJKLBell, Knox, Whitley78 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.